Article Text

PDF

Spontaneous hyphaema as a result of systemic anticoagulation in previously abnormal eyes.
  1. R. Holden
  1. Department of Ophthalmology, St Woolos Hospital, Newport, Gwent, UK.

    Abstract

    Spontaneous hyphaema in patients on systemic anticoagulants has been described in normal eyes and also in eyes with certain intraocular lenses following cataract surgery. These cases are rare and in all the reported cases the hyphaemas resolved without sequelae. Four cases are reported here of spontaneous hyphaemas in previously abnormal eyes of patients on anticoagulants. Three of these patients suffered considerable pain as a result of this. The reasons for this are discussed and early ophthalmic referral recommended if a hyphaema is suspected in these situations.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.